Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 262, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 3, 2008, 10:06 PM CDT for Osage County, Missouri. It took effect at Sep 4, 2008, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 10:06 PM CDT (03:06 UTC)
- In effect from
- Sep 4, 2008, 7:00 PM CDT
- Expired
- Sep 4, 2008, 6:46 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 9.87 ft at Sep 4, 2008, 11:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 040306
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT WED SEP 03 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
GASCONADE RIVER NEAR RICH FOUNTAIN AFFECTING OSAGE COUNTY
MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY
.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL CONTINUING IN
THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TOMONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC051-050306-
/O.NEW.KLSX.FL.W.0261.080904T1037Z-080907T0244Z/
/JCMM7.3.ER.080904T1037Z.080905T0600Z.080906T0244Z.NO/
1006 PM CDT WED SEP 03 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MOREAU RIVER NEAR JEFFERSON CITY.
* UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM WEDNESDAY THE STAGE WAS 2.5 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 29.0 FEET FRIDAY MORNING.
* IMPACT...AT 29.0 FEET...MAJOR FLOODING BEGINS.
$$
MOC151-050305-
/O.NEW.KLSX.FL.W.0262.080904T1621Z-080906T0527Z/
/WPHM7.1.ER.080904T1621Z.080905T0000Z.080905T0527Z.NO/
1006 PM CDT WED SEP 03 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 0.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.0 FEET TOMORROW EVENING.
$$
MOC151-050305-
/O.NEW.KLSX.FL.W.0263.080905T0949Z-080908T0152Z/
/RIFM7.1.ER.080905T0949Z.080906T0600Z.080907T0152Z.NO/
1006 PM CDT WED SEP 03 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE GASCONADE RIVER NEAR RICH FOUNTAIN.
* UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM WEDNESDAY THE STAGE WAS 2.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 23.0 FEET BY EARLY SATURDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/04 09/05 09/06 09/07 09/08
MOREAU RIVER
JEFFERSON CITY 17 2.5 19.4 28.7 7.5 2.8 2.2
MARIES RIVER
WESTPHALIA 10 0.7 6.0 7.2 2.7 1.6 1.4
GASCONADE RIVER
RICH FOUNTAIN 20 2.7 6.3 21.2 22.6 17.6 11.02 follow-up statements
000
WGUS83 KLSX 041152
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT THU SEP 04 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
GASCONADE RIVER NEAR RICH FOUNTAIN AFFECTING OSAGE COUNTY
MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1.5 to 4.5 INCHES OF PRECIPITATION
THE PAST 36 HOURS AND 0.75 to 1.25 INCHES FORECAST IN THE NEXT 12
HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-051151-
/O.EXT.KLSX.FL.W.0263.080906T0600Z-080907T0600Z/
/RIFM7.1.ER.080906T0600Z.080906T0600Z.080906T0600Z.NO/
652 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR
THE GASCONADE RIVER NEAR RICH FOUNTAIN
* FROM FRIDAY EVENING TO SATURDAY MORNING.
* AT 6:15 AM THURSDAY THE STAGE WAS 2.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE FRIDAY
NIGHT.
* IMPACT...AT 20.0 FEET...FLOOD STAGE. RIGHT BANK OVERFLOWS.
$$
MOC051-051152-
/O.EXT.KLSX.FL.W.0261.000000T0000Z-080907T0345Z/
/JCMM7.2.ER.080904T1243Z.080905T1200Z.080906T0345Z.NO/
652 AM CDT THU SEP 04 2008
...THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR JEFFERSON CITY
* UNTIL SATURDAY MORNING.
* AT 5:30 AM THURSDAY THE STAGE WAS 6.4 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE
TODAY...CREST NEAR 28.5 FEET SATURDAY MORNING AND SHOULD FALL
BELOW FLOOD STAGE BY FRIDAY NIGHT.
* IMPACT...AT 25.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 29.0 FEET...MAJOR FLOODING BEGINS.
$$
MOC151-051151-
/O.EXT.KLSX.FL.W.0262.080905T0000Z-080906T0000Z/
/WPHM7.1.ER.080905T0000Z.080905T0000Z.080905T0000Z.NO/
652 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* FROM THIS AFTERNOON TO LATE THIS EVENING.
* AT 6:25 AM THURSDAY THE STAGE WAS 1.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE THIS
EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/05 09/06 09/07 09/08 09/09
MOREAU RIVER
JEFFERSON CITY 17 6.4 28.5 8.4 3.1 2.4
MARIES RIVER
WESTPHALIA 10 1.0 6.9 2.8 2.0 1.8
GASCONADE RIVER
RICH FOUNTAIN 20 2.8 16.3 19.8 13.5 7.5000
WGUS83 KLSX 042346
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT THU SEP 04 2008
...THE FLOOD WARNING IS CANCELLED FOR THE MARIES RIVER NEAR
WESTPHALIA AFFECTING OSAGE COUNTY
THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-050016-
/O.CAN.KLSX.FL.W.0262.000000T0000Z-080906T0000Z/
/WPHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
646 PM CDT THU SEP 04 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 6 PM THURSDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.0 FEET LATE
TONIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/05 09/06 09/07 09/08 09/09
MARIES RIVER
WESTPHALIA 10 7.5 7.9 3.3 2.1 1.7 1.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 3, 7:03 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 3, 7:03 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT WED SEP 3 2008
.DISCUSSION...
/200 PM CDT WED SEP 3 2008/
REMNANTS OF HURRICANE GUSTAV WILL TRAVERSE ACROSS THE FORECAST AREA
DURING THE NEXT 24 HOURS WITH RAIN AND A FEW EMBEDDED THUNDERSTORMS.
EFFICIENT TROPICAL RAINFALL SHOULD YIELD IMPRESSIVE STORM TOTALS.
THE AXIS OF HEAVIEST RAINFALL IS LIKELY TO BE FROM THE OZARKS OF
MISSOURI TO WEST CENTRAL ILLINOIS...LYING JUST WEST OF THE ST. LOUIS
METROPOLITAN AREA.
I HAVE TO TIP MY HAT TO THE ECWMF FROM 7 DAYS AGO...WHICH NAILED
GUSTAVS TRACK DIRECTLY ACROSS THE CWA ALONG THE STALLED FRONTAL
BOUNDARY.
SHORTWAVE MOVING ACROSS THE NORTHERN PLAINS WILL QUICKLY LIFT GUSTAV
NORTHEAST AND OUT OF THE AREA BY TOMMOROW EVENING. HIGH PRESSURE
WILL TEMPORARILY BUILD ACROSS THE MID-MISSISSIPPI RIVER VALLEY IN
ITS WAKE. WILL KEEP THE FORECAST DRY FOR THE UPCOMING WEEKEND AT
THIS TIME...BUT ANOTHER SHORTWAVE/COLD FRONT IS PROGGED TO MOVE
ACROSS THE FORECAST AREA ON SATURDAY...WHICH MAY EVENTUALLY LEAD TO
POPS BEING INTRODUCED.
A BETTER CHANCE OF RAINFALL WILL ARRIVE SUNDAY NIGHT AND MONDAY AS A
STRONGER SHORTWAVE TROF/COLD FRONT WILL MOVE ACROSS THE FORECAST
AREA. HAVE INCREASED POPS AND CUT BACK TEMPERATURES ON MONDAY WITH
EXPECTED CLOUD COVER AND RAINFALL. A COOL CANADIAN AIRMASS THEN
BUILDS SOUTH ACROSS THE REGION TO ROUND OUT THE REST OF THE EXTENDED
FORECAST. HAVE TRIMMED TEMPERATURES BACK AS GMOS/HPC GUIDANCE HAVE
BEEN TOO WARM LATELY WITH SIMILAR WEATHER REGIMES.
CVKING
&&
.AVIATION...
/644 PM CDT WED SEP 3 2008/
FOR THE 00Z TAFS...RAIN SHIELD FM REMNANTS OF GUSTAV...CURRENTLY
CNTRD OVER SWRN AR...HAS MADE IT INTO COU...BUT IS STILL W OF UIN
AND W AND S OF STL/SUS ATTM. AS GUSTAV MOVES N-NEWD THRU WRN AR
AND THE ATMOSPHERIC COLUMN CONTS TO SATURATE OVER UIN...STL AND
SUS RAIN SHOULD BGN LTR THIS EVNG. THE RAIN WILL BCM HEAVIER AND
MORE PERSISTENT LT TGT INTO THU MRNG AS GUSTAV MOVES INTO SWRN MO
BY 12Z THU. THE CEILING HGT SHOULD LWR TO ARND 500 FT IN UIN...STL
AND SUS LT TGT WITH VSBYS IN MODERATE RAIN FALLING TO ARND 3SM AT
THE TAF SITES. N-NELY SFC WNDS WILL GRADUALLY VEER ARND TO A
E-NELY DIRECTION BY THU MRNG IN UIN AND COU AND TO A E-SELY
DIRECTION IN STL/SUS THU MRNG. THE RAIN SHOULD TAPER OFF IN COU BY
LT THU AFTN AS THE LOW CNTR MOVES NE OF COU.
GKS
&&
.CLIMATE...
RECORD LOW MAXIMUM TEMPERATURES
9/3 9/4
COLUMBIA 62(1974) 65(1974)
ST. LOUIS 64(1891) 68(1974)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS
CITY-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-MONTGOMERY IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Sep 3, 2:55 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT WED SEP 3 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 255 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD HEAVY RAIN WILL MOVE INTO THE AREA TONIGHT AS THE REMNANTS OF HURRICANE GUSTAV MOVE NORTHEAST ALONG A STATIONARY FRONT. SMALL RIVERS AND STREAMS COULD EXPERIENCE FLASH FLOODING DUE TO THIS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE GUSTAV WILL CONTINUE TO MOVE ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL IS EXPECTED TO CONTINUE WITH STORM TOTAL RAINFALL BETWEEN 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS. FLASH FLOODING ON SMALL RIVERS AND STREAMS IS POSSIBLE. THERE IS CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:06 PM CDT | River Flood Warning | LSX | Cole | 3 days |
| Sep 3, 10:06 PM CDT | River Flood Warning | LSX | Osage | 11 hr |
| Sep 4, 5:27 AM CDT | Areal Flood Warning | LSX | Reynolds | 8 hr |
| Sep 4, 12:51 PM CDT | Areal Flood Warning | LSX | Pike, Ralls | 6 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.